MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE
Model Number 030452
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter during a laparoscopic lobectomy, on lung resection, the stapler was able to fire.The staple line was incomplete proximally on the two reloads.They used another reload to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: d10, g4, h3, h6 h3 evaluation summary: post market vigilance (pmv) led an evaluation of one device.Visual inspection of the returned product noted that the loading unit had a full staple complement.The anvil clamping mechanism was deformed.The tissue stop on the left side of the loading unit was peeled back towards the distal end.Due to the condition of the loading unit functional testing could not be performed.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the tissue stop deformation may occur when the tissue stop catches on the trocar during removal, or if an attempt is made to remove the device while in the articulated position.Any forceful effort to remove the loading unit will result in the tissue stop being peeled distally and prevent the loading unit from being removed from the trocar.Replication of the bowed anvil, buckled knife bar assembly, and deformed anvil clamping feature may occur under the following conditions: 1.Applica tion over tissue that is beyond the recommended thickness range.2.Application with an obstacle incorporated in the jaws.In either of these circumstances, it will become increasingly difficult to actuate the firing handle and the instrument return knobs will be difficult to retract.In addition, staples may not form properly and tissue may not be fully transected.Damage to the anvil by any of the previously mentioned methods may cause the tissue stops to begin to flare outwards as the anvil deforms.The root cause of the observed damage was due to the product not being used as intended which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key9909584
Report Number1219930-2020-01479
Device Sequence Number14033396
Product Code GDW
UDI-Device Identifier10884523002836
UDI-Public10884523002836
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2023
Device Model Number030452
Device Catalogue Number030452
Device Lot NumberT8L086X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2020
Initial Date Received by Manufacturer 03/16/2020
Supplement Date Received by Manufacturer05/08/2020
Initial Report FDA Received Date04/01/2020
Supplement Report FDA Received Date05/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR